Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map
Self-Assessment Questions

Urology


Answer 4
  1. Changes in vision are self-limited; continue sildenafil or switch to a different PDE-5 inhibitor. Sildenafil has a strong affinity for the PDE-5 enzyme but a weaker affinity for the PDE-6 enzyme. The PDE-6 enzyme is found in rod and cone photoreceptors, and the resultant increase in cyclic guanosine monophosphate in these cells can cause moderate transient visual symptoms, such as photosensitivity, bluish hues, and blurred vision. Unless the patient cannot tolerate symptoms, a change in medication is not necessary. Switching to vardenafil or tadalafil may cause less visual disturbances. Discontinuing sildenafil and referral to an ophthalmologist are not necessary in this case.

Click here to return to the questions

 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2009, Turner White Communications
Updated 2/25/08 • nvf